UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 32

of 'Overview of neurologic complications of non-platinum cancer chemotherapy'

32
TI
Transient cerebral dysfunction secondary to high-dose methotrexate.
AU
Walker RW, Allen JC, Rosen G, Caparros B
SO
J Clin Oncol. 1986;4(12):1845.
 
A transient acute neurologic syndrome occurred in 22 patients receiving high-dose methotrexate (HDMTX) (8 to 9 g/m2) for a variety of malignancies. The neurologic signs were similar in all cases. The syndrome occurred an average of six days after the second or third weekly treatment. Common findings included behavioral abnormalities, focal sensorimotor signs, and abnormal reflexes. Signs often alternated from one side to the other. Evaluations including computed tomography (CT) scan, lumbar puncture, hemogram, and blood chemistry were normal. The EEG revealed some slowing in all cases. The cause of this syndrome is unknown. It is transient and usually does not recur. Its appearance does not preclude further treatment with HDMTX.
AD
PMID